Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 21, 2006, 7:52 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 7:52 PM CDT (00:52 UTC)
- Expired
- Sep 21, 2006, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 8:15 PM CDT | HAIL 0.88 | Welch, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 538 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KTSA 220051
TORTSA
OKC035-105-220130-
/O.NEW.KTSA.TO.W.0059.060922T0052Z-060922T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
CRAIG COUNTY IN NORTHEAST OKLAHOMA
NOWATA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 26 MILES
SOUTHWEST OF BLUEJACKET...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET AND
WELCH.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3666 9559 3660 9545 3667 9500 3697 9498
3699 9541
$$2 follow-up statements
000
WWUS54 KTSA 220105
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT THU SEP 21 2006
OKC105-220115-
/O.CAN.KTSA.TO.W.0059.000000T0000Z-060922T0130Z/
NOWATA OK-
805 PM CDT THU SEP 21 2006
...THE TORNADO WARNING FOR NOWATA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF NOWATA COUNTY AND INTO
CRAIG COUNTY.
LAT...LON 3674 9542 3661 9541 3667 9500 3697 9498
3699 9541
$$
OKC035-220130-
/O.CON.KTSA.TO.W.0059.000000T0000Z-060922T0130Z/
CRAIG OK-
805 PM CDT THU SEP 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CRAIG
COUNTY...
AT 800 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 7 MILES SOUTH OF CENTRALIA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CENTRAILIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET AND WELCH.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3674 9542 3661 9541 3667 9500 3697 9498
3699 9541
$$000
WWUS54 KTSA 220127
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT THU SEP 21 2006
OKC035-220137-
/O.EXP.KTSA.TO.W.0059.000000T0000Z-060922T0130Z/
CRAIG OK-
827 PM CDT THU SEP 21 2006
...THE TORNADO WARNING FOR CRAIG COUNTY EXPIRES AT 830 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3674 9542 3661 9541 3667 9500 3697 9498
3699 9541
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 21, 7:28 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 21, 7:28 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 728 PM CDT THU SEP 21 2006 .MESOSCALE UPDATE... SCATTERED THUNDERSTORMS ARE DEVELOPING IN A LINE FROM NEAR MUSKOGEE TO TISHOMINGO THIS EVENING IN AN AREA OF STRONG DIVERGENCE ASSOCIATED WITH A 90KT 300 MB JET MOVING THROUGH THE REGION. THE STORMS ALONG THE SOUTHWESTERN PORTION OF THE LINE WILL LIKELY BECOME MORE INTENSE AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. CAPE VALUES IN THE VICINITY OF THESE STORMS ARE RUNNING AROUND 1200 J/KG. THE CAPE VALUES DROP OFF RAPIDLY EAST OF A BARTLESVILLE TO HUGO LINE. SHEAR CONTINUES TO BE RATHER IMPRESSIVE WITH 1 KM STORM RELATIVE HELICITY VALUES IN THE 350 TO 500 M2/S2 RANGE. THE BEST CHANCES FOR SUSTAINED SUPERCELLS CONTINUES TO BE ACROSS SOUTHEAST OKLAHOMA...SOUTH OF INTERSTATE 40 WHERE THE BEST MIX OF SHEAR AND INSTABILITY IS OCCURRING. HOWEVER... THUNDERSTORMS EXHIBITING BRIEF ROTATION WILL BE POSSIBLE NORTH OF INTERSTATE 40. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 21, 12:58 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT THU SEP 21 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU SEP 21 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...ALONG AND SOUTH OF INTERSTATE 40. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO INTENSIFY BY EARLY EVENING ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS...IN ASSOCIATION WITH A STRONG SURGE OF LOW LEVEL MOISTURE. THESE STORMS WILL TRACK INTO SOUTHEAST OKLAHOMA...WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE EARLY EVENING HOURS. ONCE STORMS DEVELOP...THEY WILL RAPIDLY MOVE NORTHEAST...WITH SPEEDS IN EXCESS OF 40 MPH LIKELY. WIND SHEAR IS VERY STRONG ACROSS THE AREA...AND LOW LEVEL WINDS WILL ONLY INCREASE DURING THE EVENING HOURS. THE AMOUNT OF INSTABILITY REMAINS THE LARGEST UNCERTAINTY...HOWEVER ONCE STORMS BECOME ESTABLISHED THE AMOUNT OF SHEAR WILL FAVOR SUPERCELLULAR STRUCTURE WITH AN ELEVATED TORNADIC POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AFTER DARK...AND EXPECTED FAST STORM MOTIONS...SHOULD BE CONSIDERED FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A DRYLINE WILL EXTEND THROUGH EASTERN OKLAHOMA FRIDAY AFTERNOON... WITH INCREASED FIRE WEATHER CONCERNS TO ITS WEST...AND THUNDERSTORM POTENTIAL TO ITS EAST. THE RISK OF SEVERE WEATHER WILL EXIST FRIDAY AFTERNOON AND EVENING...WITH A SECOND ROUND OF THUNDERSTORMS POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE AREA. QUIET WEATHER IS EXPECTED OVER THE WEEKEND...WITH THE NEXT STORM SYSTEM APPROACHING BY MID NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CHECK ALL COMMUNICATIONS EQUIPMENT AND PREPARE FOR ACTIVE WEATHER CONDITIONS THROUGH SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 21, 5:48 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT THU SEP 21 2006
OKZ054-212315-
OSAGE OK-
548 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 548 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORAKER...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 1000 PM CDT.Special weather statement, Sep 21, 6:20 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU SEP 21 2006
OKZ054-060-212345-
OSAGE OK-TULSA OK-
620 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
FAR SOUTHEAST OSAGE AND NORTHERN TULSA
AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES WEST OF SAND SPRINGS...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAY...SAND
SPRINGS AND SPERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 1000 PM CDT.Special weather statement, Sep 21, 7:06 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT THU SEP 21 2006
OKZ070-071-220030-
MCINTOSH OK-MUSKOGEE OK-
706 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF WARNER...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER...KEEFETON AND BRAGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT FOR NORTHEASTERN OKLAHOMA UNTIL 10
PM.Special weather statement, Sep 21, 7:23 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT THU SEP 21 2006
OKZ073-074-220045-
HASKELL OK-PITTSBURG OK-
723 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND PITTSBURG
AT 720 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF BLOCKER...MOVING NORTHEAST AT 55 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF ASHLAND. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LEWISVILLE...KINTA...ENTERPRISE...MCALESTER...KIOWA...PITTS...
BLANCO...ASHLAND...SAVANNA...HAILEYVILLE...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...BLOCKER...FEATHERSTON...
CROWDER...QUINTON AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 21, 7:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU SEP 21 2006
OKZ056-220100-
NOWATA OK-
731 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 731 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WATOVA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA AND WATOVA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 1000 PM CDT.Special weather statement, Sep 21, 7:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT THU SEP 21 2006
OKZ070-072-074-220115-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
744 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 744 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
4 MILES SOUTHWEST OF WARNER...NEAR ENTERPRISE AND 13 MILES SOUTHWEST
OF ENTERPRISE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...
LEWISVILLE...KINTA...MCCURTAIN...ENTERPRISE...WHITEFIELD...
KANIMA...TAMAHA...VIAN...GORE...BOX...BRIARTOWN...PORUM...WARNER...
KEEFETON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:54 PM CDT | Tornado Warning | TSA | Pushmataha | 66 min |
| Sep 21, 8:19 PM CDT | Tornado Warning | TSA | Latimer | 56 min |
| Sep 21, 8:57 PM CDT | Tornado Warning | TSA | Pushmataha | 33 min |
| Sep 21, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Sep 22, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 20 min |
| Sep 22, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 19 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.